I have non-allergic asthma diagnosed before six years. Currently, I am using a corticosteroid Foster inhaler two times a day with two inhalations each time. After the inhalations, I clear my throat with throat cleaning solution and also I use a sprayer with propolis and ethanol several times per day and yet despite that I got the oral thrush with white dots all over my throat. I thought that maybe it is just temporary and will disappear after a while but three weeks passed and it still stays the same.
Do I need to buy some medication or do I need to just wait for it to disappear while still using the sprayer? Also, can this be related with my higher temperature which is varying in the interval 37.1 - 37.4?
Welcome to icliniq.com.
Oral thrush that is oral candidiasis is a kind of yeast infection that in your case can be attributed to long term steroid use. This is a kind of untoward effect due to inhaled steroids. You need to clearly examine the entire oral mucosa with regard to the extent the creamy layer has spread.
Coming to the treatment aspect, you need to apply Nystatin suspension on the affected area four times daily, which means the sequence should be food, gargle, apply medicine.
Nystatin should be applied to the white areas inside of each cheek and/or on the tongue. Apply gently with your finger. Continue for 48 hours, after all of the white spots have disappeared. Also, get FBS (fasting blood sugar) done to screen for diabetes.
Was this answer helpful?|
Query: Hello doctor, I am 59 years old. I have asthma for five years and taking Seretide for that. Over the last few months, I have been having serious allergy problems (sneezing, runny nose) and for some time I lost my sense of smell but it seems it is getting back after I started taking some steroids (S... Read Full »
Query: Hello doctor, Can you look at the picture and tell me if I have an oral thrush? Read Full »
Query: Hello doctor, I am a 30- years-old female. I have yeast infection and intolerance to gluten, lactose nuts, and other few things. I can not eat anything as everything hurts me. If I consume tea, some times I will have diarrhea, the other time I will become tired and have a high heart rate. Read Full »
Ask your health query to a doctor online?Ask a Pulmonologist Now